Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 368, NWS Midland/Odessa, TX

June 8, 2007Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2007, 11:00 AM CDT for Pecos County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 11:00 AM CDT (16:00 UTC)
Expired
Jun 8, 2007, 11:36 AM CDT
In force
36 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 148 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 081601
SVRMAF
TXC371-081700-
/O.NEW.KMAF.SV.W.0368.070608T1600Z-070608T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1100 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL NOON CDT

* AT 1058 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL PECOS COUNTY...OR 18 MILES SOUTHEAST OF FORT STOCKTON...
  MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  U.S. HIGHWAY 285 SOUTHEAST OF FORT STOCKTON....

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS LIKELY. SEEK SAFE SHELTER IF THIS STORM 
APPROACHES YOUR LOCATION. 

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3053 10261 3056 10282 3087 10288 3089 10247

$$
2 follow-up statements
000 
WWUS54 KMAF 081625
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 AM CDT FRI JUN 8 2007

TXC371-081700-
/O.CON.KMAF.SV.W.0368.000000T0000Z-070608T1700Z/
PECOS TX-
1125 AM CDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL PECOS COUNTY...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED OVER CENTRAL PECOS COUNTY...OR ABOUT 17 MILES 
SOUTHEAST OF FORT STOCKTON...ALONG U.S. HIGHWAY 285. THIS STORM WAS 
NEARLY STATIONARY. THE STORM IS WEAKENING IN INTENSITY.

DEADLY CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. 
REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR 
LOCATION.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3053 10261 3056 10282 3087 10288 3089 10247

$$
000 
WWUS54 KMAF 081636
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1136 AM CDT FRI JUN 8 2007

TXC371-081645-
/O.CAN.KMAF.SV.W.0368.000000T0000Z-070608T1700Z/
PECOS TX-
1136 AM CDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PECOS COUNTY IS
CANCELLED...

AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM
WARNING IS CANCELLED.

HOWEVER...RADAR STILL DID INDICATE THAT THE STORM WAS LIKELY 
PRODUCING HEAVY RAINFALL ALONG U.S. HIGHWAY 285 ABOUT 15 TO 20 MILES 
SOUTHEAST OF FORT STOCKTON. MOTORISTS SHOULD BE ON THE LOOKOUT FOR 
PONDING OF WATER ON THE ROAD...AS WELL AS MINOR FLOODING IN LOW 
LYING AREAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3053 10261 3056 10282 3087 10288 3089 10247

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:46 AM CDT, 7 hours 14 minutes earlier.

Area forecast discussion, Jun 8, 3:46 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CDT FRI JUN 8 2007

.DISCUSSION...
AN UPPER LEVEL LOW OVER CENTRAL ONTARIO WILL PUSH A COLD FRONT
THROUGH THE AREA EARLY THIS MORNING AS IT CONTINUES TO MOVE TO THE
NORTHEAST.  THIS...COMBINED WITH A SEEMINGLY CONSTANT STREAM OF
SHORTWAVES ROTATING AROUND THE WESTERN PERIPHERY OF THE UPPER LEVEL
RIDGE OVER THE SOUTHEASTERN CONUS WILL PROVIDE SOUTHEASTERN NEW
MEXICO AND WEST TEXAS WITH INCREASED CHANCES OF RAIN THROUGH THE
MIDDLE OF NEXT WEEK.  TEMPERATURES WILL DECREASE SLIGHTLY TODAY AND
SATURDAY WITH THE FRONT AND THEN REBOUND TO NEAR NORMAL VALUES
SUNDAY AND REMAIN THERE THROUGH MUCH OF THE WEEK.

AS THE FRONT MOVES THROUGH THE AREA THIS MORNING...DRIER...MORE
STABLE AIR WILL MOVE IN BEHIND IT.  EASTERLY...UPSLOPE LOW LEVEL
FLOW WILL ALSO FOLLOW THE FRONT.  EXPECT THE FRONT TO HAVE PASSED
THROUGH MIDLAND BY 12Z AND WILL LIKELY REACH THE PECOS RIVER AROUND
18Z.  IN THE VICINITY OF THE FRONT...MOIST...UNSTABLE AIR WILL ALLOW
SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON.  WITH SBCAPES
BETWEEN 1500 AND 2000 J/KG AND LI/S -3 AND -6 WEST OF THE PECOS...A
FEW OF THESE STORMS COULD BECOME SEVERE.  WHILE THERE WILL BE GOOD
TURNING OF THE WINDS WITH HEIGHT...SPEED SHEAR IS MARGINAL...
THUS... BELIEVE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS WITH ANY SEVERE STORM THAT DEVELOPS.  IF LOW LEVEL MOISTURE
CURRENTLY IN THE AREA REMAINS THROUGH THE DAY...THIS WILL INCREASE
FORECAST CAPE VALUES AND AN ISOLATED TORNADO COULD NOT BE RULED OUT.

LOW CLOUDS WILL DEVELOP OVERNIGHT FRIDAY AND CONTINUE THROUGH
SUNDAY.  EXPECT THAT THE LOW CLOUDS WILL PREVENT DAYTIME HEATING
FROM FURTHER DESTABILIZING THE ATMOSPHERE...HOWEVER...STORMS WILL
CONTINUE ACROSS THE AREA DEVELOPING INTO MORE OF A HEAVY RAIN REGIME
RATHER THAN THE SEVERE WEATHER EXPECTED ON FRIDAY.  SUNDAY...LOW
LEVEL WINDS WILL SHIFT BACK TO THE SOUTH AND THOUGH SHORTWAVES
CONTINUE TO TRANSLATE THROUGH THE WESTERN PERIPHERY OF THE
RIDGE...RAIN CHANCES WILL BEGIN TO DECREASE.  MULTIPLE SHORTWAVES
TRANSLATING AROUND THE RIDGE WILL MOVE NORTH OVER THE AREA THROUGH
MID-WEEK.  THE BEST LIFT AND INSTABILITY WILL BE IN THE WESTERN HALF
OF THE CWA...AND WITH THE DRYLINE REMAINING TO THE WEST OF THE
AREA...THE MOISTURE WILL BE THERE FOR ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              84  70  87  70  /  10  30  20  30
CARLSBAD NM                88  66  89  69  /  20  50  40  40
DRYDEN TX                  93  75  88  73  /  30  20  20  30
FORT STOCKTON TX           91  69  89  70  /  20  30  30  40
GUADALUPE PASS TX          84  63  85  62  /  20  50  50  30
HOBBS NM                   84  67  86  67  /  10  40  40  40
MARFA TX                   87  60  83  61  /  30  50  30  20
MIDLAND INTL AIRPORT TX    83  68  87  68  /  10  30  30  40
ODESSA TX                  85  69  86  70  /  10  30  30  40
WINK TX                    91  73  91  71  /  20  40  30  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

49/74
Hazardous weather outlook, Jun 8, 3:45 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 AM CDT FRI JUN 8 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-090845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
345 AM CDT FRI JUN 8 2007 /245 AM MDT FRI JUN 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE TRANS PECOS THIS
AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL HAVE A CHANCE TO
DEVELOP NORTHWARD INTO THE PERMIAN BASIN TONIGHT WITH LOCAL HEAVY
RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL AGAIN POSSIBLE SATURDAY AND SUNDAY
AFTERNOON AND EVENING. A FEW SEVERE STORMS WITH LARGE HAIL AND
STRONG WINDS ARE THE PRIMARY CONCERNS. MOISTURE CONTENT IS
EXPECTED TO REMAIN HIGH AND AS STORMS DEVELOP NEAR THE MOUNTAINS
AND MOVE NORTHEAST INTO THE PLAINS HEAVY RAIN RESULTING IN LOCAL
FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:02 PM CDTSevere Thunderstorm WarningMAFBrewster58 min
Jun 8, 5:57 PM CDTSevere Thunderstorm WarningMAFBrewster63 min
Jun 8, 6:25 PM CDTSevere Thunderstorm WarningMAFPresidio65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.